Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Charleston, SC

February 26, 2013Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Feb 26, 2013, 9:37 AM EST for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2013, 9:37 AM EST (14:37 UTC)
Expired
Feb 26, 2013, 12:30 PM EST
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 10:30 AM ESTFLASH FLOOD1 Nne Charleston, SCROAD WAS BLOCKED OFF AT DRAKE STREET AND AMHERST STREET DUE TO HIGH WATER.
Feb 26, 10:30 AM ESTFLASH FLOOD1 Nne Charleston, SCROAD WAS BLOCKED OFF AT DRAKE STREET AND SOUTH STREET DUE TO HIGH WATER.
Feb 26, 11:00 AM ESTFLASH FLOODCollege Park, SCROADS FLOODED AND IMPASSABLE IN COLLEGE PARK ESTATES.
Feb 26, 12:30 PM ESTHEAVY RAIN 02 Nw Hanahan, SCPUBLIC REPORT OF WATER ON DUNLAP ROAD NEAR KINDLEWOOD MOBILE HOME PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
533 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WGUS52 KCHS 261437
FFWCHS
SCC015-019-035-261730-
/O.NEW.KCHS.FF.W.0001.130226T1437Z-130226T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
937 AM EST TUE FEB 26 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1230 PM EST

* AT 935 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OCCURRING ALONG A LINE FROM RAVENEL TO MONCKS      
  CORNER AND ANOTHER AREA OF HEAVY RAIN OVER SEABROOK ISLAND...ALL   
  MOVING NORTHEAST AT 40 MPH.

  RADAR INDICATED THAT RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL 
  CONTINUE OVER THE WARNED AREA THROUGH MIDDAY. THIS MUCH RAINFALL   
  WILL BE SUFFICIENT TO PRODUCE FLASH FLOODING...ESPECIALLY IN LOW   
  LYING AND POOR DRAINAGE AREAS. IN ADDITION...ROAD CLOSURES ARE     
  VERY LIKELY IN SOME AREAS...ESPECIALLY IN DOWNTOWN CHARLESTON.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  DOWNTOWN CHARLESTON...RAVENEL...SUMMERVILLE...NORTH CHARLESTON...  
  LADSON AND MONCKS CORNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3275 7984 3275 7986 3273 7986 3269 7988
      3260 8002 3260 8004 3259 8011 3254 8018
      3268 8042 3271 8042 3324 8005 3282 7971
      3281 7971

$$

JAQ
2 follow-up statements
999 
WGUS72 KCHS 261542
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1042 AM EST TUE FEB 26 2013

SCC015-019-035-261730-
/O.CON.KCHS.FF.W.0001.000000T0000Z-130226T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
1042 AM EST TUE FEB 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EST FOR
SOUTH CENTRAL BERKELEY...WESTERN CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...

AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF MODERATE TO HEAVY RAIN CAPABLE OF PRODUCING 
FLASH FLOODING. THE HEAVIEST RAIN WAS LOCATED IN THE 
SUMMERVILLE...LADSON AND GOOSE CREEK AREAS WHERE RAINFALL RATES OF 1 
TO 2 INCHES PER HOUR ARE OCCURRING. ELSEWHERE IN THE WARNED 
AREA...RAINFALL RATES ARE GENERALLY 1/2 TO 1 INCH PER HOUR. 

THIS MUCH RAINFALL WILL BE SUFFICIENT TO PRODUCE FLASH FLOODING... 
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...ROAD 
CLOSURES ARE VERY LIKELY IN SOME AREAS...ESPECIALLY IN DOWNTOWN 
CHARLESTON WHERE SOME STREETS ARE ALREADY FLOODED.

THE RAIN WILL BEGIN TO TAPER OFF FROM THE SOUTHWEST THROUGH MIDDAY. 

FLASH FLOODING IS EXPECTED IN AND AROUND SUMMERVILLE...GOOSE 
CREEK...LADSON...MONCKS CORNER...DOWNTOWN CHARLESTON AND NORTH 
CHARLESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3275 7984 3275 7986 3273 7986 3269 7988
      3260 8002 3260 8004 3259 8011 3254 8018
      3268 8042 3271 8042 3324 8005 3282 7971
      3281 7971

$$

JAQ
591 
WGUS72 KCHS 261642
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1142 AM EST TUE FEB 26 2013

SCC015-019-035-261652-
/O.CAN.KCHS.FF.W.0001.000000T0000Z-130226T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
1142 AM EST TUE FEB 26 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
BERKELEY...WESTERN CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3275 7984 3275 7986 3273 7986 3269 7988
      3260 8002 3260 8004 3259 8011 3254 8018
      3268 8042 3271 8042 3324 8005 3282 7971
      3281 7971

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 7:24 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 26, 7:24 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
724 AM EST TUE FEB 26 2013

.SYNOPSIS...
A WEDGE OF HIGH PRESSURE WILL GIVE WAY TO A STRONG WARM FRONT THIS MORNING
AS A SECONDARY AREA OF LOW PRESSURE DEVELOPS TO THE NORTHWEST. A COLD
FRONT TRAILING FROM THIS LOW WILL SWEEP THROUGH THE AREA FROM THE WEST
DURING THE LATE MORNING AND AFTERNOON HOURS. IN THE WAKE OF THE COLD
FRONT...MUCH COOLER AND DRIER CONDITIONS WILL FILTER IN AND
PERSIST INTO THE WEEKEND. LOW PRESSURE WILL THEN DEVELOP OFF THE
SOUTHEAST COAST SUNDAY WITH WEAK HIGH PRESSURE BUILDING OVER THE
REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPS AND DEW POINTS CONTINUE TO RISE AHEAD OF THE ADVANCING WARM
FRONT IN SE GEORGIA NEAR THE ALTAMAHA. SPC HAS ISSUED A TORNADO
WATCH FOR PARTS OF SE GEORGIA THROUGH EARLY AFTERNOON. A BROKEN
SQUALL LINE IS CURRENTLY RACING THROUGH S GEORGIA.

AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE LOWER
MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY TODAY. MEANWHILE...STRONG
DIVERGENT FLOW ALOFT ASSOCIATED WITH THE LEFT FRONT QUADRANT OF AN
IMPRESSIVE 145 KT JET AT H25 WILL CAUSE A SECONDARY LOW TO FORM
OVER NORTH-CENTRAL GEORGIA IN THE MORNING...THEN TRACK NORTHEAST
ACROSS THE MIDLANDS OF SOUTH CAROLINA THROUGH THE AFTERNOON. AS
THIS OCCURS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA LATER
THIS MORNING ERODING THE IN-SITU WEDGE AND ALLOWING THE WARM
SECTOR TO OVERSPREAD THE AREA WITH DEWPOINTS SURGING WELL INTO THE
LOWER 60S. A COLD FRONT TRAILING THE SECONDARY LOW WILL THEN
QUICKLY SWEEP THROUGH THE AREA FROM LATE MORNING THROUGH MID
AFTERNOON BASED ON MODEL CONSENSUS. GIVEN THE MAGNITUDE OF WARM
AIR ADVECTION...DAYTIME TEMPERATURES SHOULD REACH INTO THE LOWER
TO MID 70S IN MOST AREAS ONCE THE WARM SECTOR DEVELOPS.

SHOWERS WILL BE WIDESPREAD ACROSS MUCH THE AREA STRONG ISENTROPIC
ASCENT WILL BE ONGOING AS THE WARM FRONT LIFTS THROUGH. THE RAIN
WILL BE HEAVY AT TIMES AS WELL...WITH PRECIPITABLE WATER VALUES AS
HIGH AS 1.7 INCHES WHICH IS RARE FOR THIS TIME OF YEAR. THE MCS TO
THE SW THIS MORNING MAY DISRUPT SOME OF THE POTENTIAL FOR HEAVIER
RAINS OVER S GEORGIA WITH THE UPSTREAM HEIGHT FALLS AND LOW LEVEL
MOISTURE CONVERGENCE INCREASING QPF AMOUNT TO THE W OF I-95 THROUGH
MID MORNING.

SEVERE WEATHER POTENTIAL...WITH THE STORM PREDICTION CENTER
KEEPING THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE
SEVERE THREAT IS CONDITIONAL ON THE TIMING...EXTENT AND OVERALL
QUALITY OF THE WARM SECTOR WHICH WILL ULTIMATELY DETERMINE THE
AMOUNT OF AVAILABLE INSTABILITY. GIVEN THE FORECAST TEMPERATURES
AND DEWPOINTS...SURFACE BASED CAPE COULD BE BRIEFLY HIGH
AS 500-750 J/KG BUT LOW LEVEL LAPSE RATES DO NOT LOOK VERY GOOD.
SOME DISCRETE SUPERCELLS COULD DEVELOP WITHIN THE WARM SECTOR
OR MORE LIKELY JUST AHEAD OF A TRIPLE POINT CONFIGURATION RIDING
ALONG OR JUST E OF THE I-95 CORRIDOR EARLY THIS AFTERNOON. FROM THE
00Z RUN...MODELS GIVING MIXED SIGNALS WITH THE BEST MID LEVEL
ENVIRONMENT NOT ALIGNING VERY WELL WITH THE AXIS OF EARLY AFTERNOON
LOW LEVEL INSTABILITY POKING N ALONG AND E OF I-95. THE MOST
IMPRESSIVE FEATURES CONTINUE TO BE THE DEEP LAYERED SHEAR/0-1 KM
HELICITIES ALONG WITH AN IMPRESSIVE LEFT FRONT EXIT REGION OF THE
250 MB JET STRUCTURE. AT THIS POINT...WE DO NOT FEEL THAT PLAYING
UP OR DOWN THE POTENTIAL TODAY WILL ADD ANYTHING BENEFICIAL.
MULTI-PARAMETER SREF PRODUCTS SUGGEST POTENTIAL FOR BOWING LING
SEGMENTS AND POSSIBLE ISOLATED TORNADOES IN THIS ENVIRONMENT SO A
CAREFUL HOUR BY HOUR MESO WATCH WILL BE NEEDED TODAY.

AS THE WARM FRONT MOVES N AND INLAND TODAY...STILL MANY QUESTIONS
CONTINUE ON THE EVENTUAL FAR INLAND INTRUSION. WITH A 50-60 KT
LOW LEVEL JET MAX OFF THE BOUNDARY LAYER AROUND 975-925 MB ACROSS
THE CHARLESTON TRI-COUNTY AREA EARLY THIS AFTERNOON...TEMPS
REACHING THE LOWER 70S SHOULD PRODUCE AT LEAST 2-3 HOURS OF STRONG
S TO SW FLOW. THE SOILS ARE SATURATED AND WE ISSUED A WIND ADVISORY
OVER OUR MAXIMUM WIND GUST AREA THIS AFTERNOON. ELSEWHERE IT WILL
BECOME BREEZY TO WINDY TODAY AS A STRONG COLD FRONT UNDERCUTS THE
MOUNTAINS...NEAR ADVISORY CRITERIA MAY BE POSSIBLE IN SOME INLAND
AREAS AS WELL...ESPECIALLY UNDER THE LARGE MID LEVEL DRY SLOT TO
THE W OF I-95 LATER TODAY.

THE VAST ARRAY OF COMPLEXITIES IN THE FORECAST TODAY LED US
TO MAINTAIN PERSISTENCE ON TEMPS DESPITE THE UNCERTAINTIES AND
TIMING. WE CONTINUED TO END POPS FROM SW TO NE TOWARD DUSK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...THE COLD FRONT WILL CONTINUE TO PROGRESS OFFSHORE
WITH COOLER/DRIER AIR ADVECTING INTO THE REGION ON A SOUTHWEST-WEST
FLOW. COLD AIR ADVECTION WILL LIKELY KEEP WINDS COUPLED IN MOST
LOCATIONS AND THIS SHOULD ONLY ALLOW TEMPERATURES TO FALL TO LOWS IN
THE MID 40S ACROSS MUCH OF THE AREA.

WEDNESDAY THROUGH FRIDAY...A QUIET PERIOD OF WEATHER IS EXPECTED
OVER THE SOUTHEAST AS WEAK HIGH PRESSURE BUILDS FROM OUR WEST ALONG
THE SOUTHERN EDGE OF A CUTOFF LOW TRACKING FROM THE MIDWEST TO THE
NORTHEASTERN UNITED STATES. A TRANSITION TO A MUCH COOLER AND DRYER
PATTERN WILL OCCUR AS A WEAK SECONDARY COLD FRONT SHIFTS THROUGH THE
FORECAST AREA WEDNESDAY...FOLLOWED BY A CHANGE IN WESTERLY FLOW TO A
MORE NORTHWEST/NORTH FLOW INTO THURSDAY AND FRIDAY...AS THE DEEP LOW
TO OUR NORTH SHIFTS OFF THE NORTHEAST COAST. DESPITE MOSTLY SUNNY
SKIES AND WEAK DOWNSLOPING WINDS...TEMPS WILL STRUGGLE TO REACH THE
LOW/MID 60S WEDNESDAY...AND THEN UPPER 50S BY THURSDAY. OVERNIGHT
LOWS WILL RANGE IN THE UPPER 30S TO MID 40S WEDNESDAY AND LOW 30S TO
LOW 40S THURSDAY. BY FRIDAY...A LARGE MID/UPPER LVL TROUGH WILL
BEGIN DIGGING INTO THE CENTRAL UNITED STATES AS THE CUTOFF LOW TO
OUR NORTH SHIFTS FURTHER INTO THE WESTERN ATLANTIC. THIS SHOULD
RESULT IN FURTHER HEIGHT FALLS OVER THE SOUTHEAST AND EVEN COOLER
TEMPS THAN PREVIOUS DAYS. EXPECT HIGH TEMPS TO REACH THE LOW 50S
OVER MOST LOCATIONS.

LAKE WINDS...WE COULD SEE WINDS REACH LAKE WIND ADVISORY CRITERIA ON
LAKE MOULTRIE ON WEDNESDAY AS STRONG LOW LVL WINDS SHIFT OVER THE
LAKE. COOLER LAKE WATERS WOULD LIKELY LIMIT THE STRONGEST WINDS TO
LAKE SHORE LOCATIONS. A LAKE WIND ADVISORY MAY BE REQUIRED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A DEEP LOW TO OUR NORTH WILL SHIFT WELL INTO THE WESTERN ATLANTIC
THIS WEEKEND AS A HIGH AMPLITUDE TROUGH DIGS OVER THE CENTRAL
UNITED STATES AND THEN INTO THE SOUTHEASTERN UNITED STATES. DRY AND
COOLER CONDITIONS WILL RESULT OVER THE FORECAST AREA WITH OVERALL
HIGH TEMPS STRUGGLING TO REACH THE LOW 50S SATURDAY AND ESPECIALLY
SUNDAY. AN AREA OF LOW PRESSURE IS THEN EXPECTED TO DEVELOP ALONG A
REMNANT BOUNDARY OFF THE SOUTHEAST COAST SUNDAY AFTERNOON/EVENING AS
STRONG DIVERGENT FLOW FROM THE DIGGING MID/UPPER LVL TROUGH ALONG
WITH THE RIGHT REAR QUADRANT OF A STRONG 165 KT H25 JET SHIFT OFF
THE SOUTHEAST COAST. AT THIS TIME...IT APPEARS ANY PRECIP ACTIVITY
ASSOCIATED WITH THE DEVELOPING LOW WILL STAY OFFSHORE...BUT THERE
IS A CHANCE WE COULD SEE A FEW SHOWERS ALONG COASTAL COUNTIES IN
SOUTH CAROLINA BEFORE THE SFC LOW QUICKLY EJECTS NORTH/NORTHEAST
AWAY FROM THE AREA LATE SUNDAY INTO EARLY MONDAY. GIVEN CURRENTLY
FORECASTED LOWS ARE IN THE UPPER 20S/LOWER 30S AND 850MB TEMPS ARE
NEAR -5 C...WE WILL HAVE TO KEEP AN EYE OUT FOR FROZEN PRECIP
POSSIBILITIES SUNDAY NIGHT. WEAK HIGH PRESSURE WILL THEN BUILD INTO
THE REGION BEHIND THE DEPARTING LOW...WITH A GRADUAL WARMING TREND
INTO EARLY NEXT WEEK.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
IFR/LIFR CIGS ALONG THE COASTAL CORRIDOR ALONG WITH RAIN...SOME
HEAVY WITH EMBEDDED CONVECTION. THUNDER CHANCES REMAIN TOUCH AND
GO WITH FUTURE AMENDMENTS POSSIBLE. A WARM FRONT WILL SURGE N OF
THE TERMINALS LATER THIS MORNING WITH WINDS VEERING S. GUSTY SURFACE
WINDS EXPECTED BY LATE MORNING INTO THIS AFTERNOON WITH CIGS LIKELY
BECOMING MORE MVFR ALTHOUGH IFR CIGS MAY PERSIST AT KCHS INTO EARLY
AFTERNOON. VFR CONDITIONS EXPECTED BY AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH LATE
WEEK. WINDS WILL BE GUSTY AT TIMES EACH AFTERNOON THROUGH THURSDAY.

&&

.MARINE...
TONIGHT...THE PINCHING OF THE PRESSURE PATTERN WAS IMPRESSIVE OVERNIGHT
WITH GUSTS TO NEAR GALE FORCE AT TIMES FROM FOLLY BEACH SOUTH TO
FORT PULASKI. STRONG PRES FALLS CURRENTLY UNDERWAY WHICH WILL UNDERMINE
THE STRONGEST PINCHING EFFECTS. A WARM FRONT WILL LIFT ACROSS THE
WATERS THIS MORNING...WITH WINDS VEERING SOUTHERLY IN ITS WAKE.
SOLID SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL WATERS BUT THE SOUTH
WINDS WILL BE LESS EFFICIENT IN MIXING DOWN FOR A WHILE TODAY OVER THE
COOLER SHELF WATERS. SEAS ARE VERY ELEVATED AND WE HAD TO RAISE SOME
FORECAST SEA HEIGHTS A BIT TODAY GIVEN PRE-DAWN OBSERVATIONS.

SOME GUSTS TO NEAR GALE FORCE ARE POSSIBLE NEAR THE GULF STREAM
TONIGHT WITH COLD AIR ADVECTION DEVELOPING AND DIRECTIONS VEERING FROM
SW TO W WITH TIME. CONDITIONS WILL GRADUALLY FALL BELOW SMALL
CRAFT ADVISORY CRITERIA DURING THE EVENING AND OVERNIGHT HOURS FOR
ALL NEAR SHORE MARINE ZONES INCLUDING THE CHARLESTON HARBOR.

WEDNESDAY THROUGH SATURDAY...WE SHOULD SEE WINDS/SEAS IMPROVE FOR A
12-18 HOUR PERIOD WEDNESDAY...LEADING TO A PERIOD OF BELOW SMALL
CRAFT ADVISORY LEVEL CONDITIONS FOR ALL WATERS. AN ALREADY ENHANCED
PRESSURE GRADIENT WILL THEN TIGHTEN FURTHER WEDNESDAY NIGHT ALONG
THE SOUTHERN EDGE OF A DEEP CUTOFF LOW TRACKING FROM THE MIDWEST TO
THE NORTHEASTERN UNITED STATES INTO EARLY WEEKEND. THE TIGHTENING
GRADIENT ALONG WITH COOLER AIR ADVECTING OFFSHORE WILL LIKELY RESULT
IN A PERIOD OF SMALL CRAFT ADVISORY WINDS FOR ALL WATERS BEYOND
10 NM FROM THE COAST WEDNESDAY NIGHT INTO EARLY FRIDAY...AND FOR A
SMALLER TIME FRAME IN THE CHARLESTON HARBOR ON THURSDAY WHEN
40-50 KT LOW LVL WINDS SHIFT OFFSHORE. EXPECT A SOLID 20-25 KT WIND
OVER ALL WATERS WITH SEAS UP TO 5-7 FT...HIGHEST OVER OUTER GEORGIA
WATERS. CONDITIONS SHOULD THEN IMPROVE FRIDAY AFTERNOON INTO
SATURDAY AS THE DEEP LOW TO OUR NORTH SHIFTS FURTHER INTO THE
WESTERN ATLANTIC AND RESULTS IN A WEAKER PRESSURE GRADIENT AND LOW
LVL WIND FIELD OVER THE WATERS.

&&

.TIDES/COASTAL FLOODING...
STRONG ONSHORE FLOW OVERNIGHT HAD LED TO LARGE POSITIVE TIDAL DEPARTURES
AND HIGH TIDE THIS MORNING MAY NEAR COASTAL FLOOD ADVISORY CRITERIA
IN DOWNTOWN CHARLESTON...WITH SLIGHTLY LESSER CHANCES FOR CRITERIA
IN COASTAL CHATHAM COUNTY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
     SCZ044-045-050-052.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ352-354.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...
MARINE...DPB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 26, 7:30 AM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
730 AM EST TUE FEB 26 2013

GAZ087-088-099>101-114-115-SCZ040-042-043-047>049-051-271230-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
COASTAL JASPER-
730 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES THROUGH THIS EVENING.
THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA
THIS MORNING...ALLOWING A WARM...MOIST AND SOMEWHAT UNSTABLE
ATMOSPHERE TO OVERSPREAD THE AREA AHEAD OF A COLD FRONT WHICH WILL
MOVE THROUGH DURING THE LATE MORNING AND AFTERNOON HOURS. DISCRETE
THUNDERSTORMS COULD DEVELOP ONCE THE WARM FRONT LIFTS THROUGH...
FOLLOWED BY A BROKEN LINE OF THUNDERSTORMS FROM THE WEST
ACCOMPANYING THE COLD FRONT ITSELF. THE POTENTIAL FOR SEVERE
WEATHER IS HIGHLY DEPENDENT ON THE AMOUNT OF INSTABILITY THAT
DEVELOPS...BUT THERE IS A POSSIBILITY OF DAMAGING WINDS AND
TORNADOES ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA ON TUESDAY. IF SEVERE WEATHER DOES DEVELOP...IT WOULD MOST
LIKELY OCCUR IN THE MID MORNING THROUGH MID AFTERNOON TIME FRAME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ116>119-137>141-271230-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
730 AM EST TUE FEB 26 2013

...TORNADO WATCH 46 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES THROUGH THIS EVENING.
THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ044-050-052-271230-
DORCHESTER-CHARLESTON-TIDAL BERKELEY-
730 AM EST TUE FEB 26 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES THROUGH THIS EVENING.
THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA
THIS MORNING...ALLOWING A WARM...MOIST AND SOMEWHAT UNSTABLE
ATMOSPHERE TO OVERSPREAD THE AREA AHEAD OF A COLD FRONT WHICH WILL
MOVE THROUGH DURING THE LATE MORNING AND AFTERNOON HOURS. DISCRETE
THUNDERSTORMS COULD DEVELOP ONCE THE WARM FRONT LIFTS THROUGH...
FOLLOWED BY A BROKEN LINE OF THUNDERSTORMS FROM THE WEST
ACCOMPANYING THE COLD FRONT ITSELF. THE POTENTIAL FOR SEVERE
WEATHER IS HIGHLY DEPENDENT ON THE AMOUNT OF INSTABILITY THAT
DEVELOPS...BUT THERE IS A POSSIBILITY OF DAMAGING WINDS AND
TORNADOES ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA ON TUESDAY. IF SEVERE WEATHER DOES DEVELOP...IT WOULD MOST
LIKELY OCCUR IN THE MID MORNING THROUGH MID AFTERNOON TIME FRAME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ045-271230-
INLAND BERKELEY-
730 AM EST TUE FEB 26 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

HEAVY RAINFALL...RAIN WILL BE HEAVY AT TIMES THROUGH THIS EVENING.
THE HEAVY RAIN ALONG WITH ALREADY SATURATED SOILS COULD RESULT IN
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA
THIS MORNING...ALLOWING A WARM...MOIST AND SOMEWHAT UNSTABLE
ATMOSPHERE TO OVERSPREAD THE AREA AHEAD OF A COLD FRONT WHICH WILL
MOVE THROUGH DURING THE LATE MORNING AND AFTERNOON HOURS. DISCRETE
THUNDERSTORMS COULD DEVELOP ONCE THE WARM FRONT LIFTS THROUGH...
FOLLOWED BY A BROKEN LINE OF THUNDERSTORMS FROM THE WEST
ACCOMPANYING THE COLD FRONT ITSELF. THE POTENTIAL FOR SEVERE
WEATHER IS HIGHLY DEPENDENT ON THE AMOUNT OF INSTABILITY THAT
DEVELOPS...BUT THERE IS A POSSIBILITY OF DAMAGING WINDS AND
TORNADOES ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA ON TUESDAY. IF SEVERE WEATHER DOES DEVELOP...IT WOULD MOST
LIKELY OCCUR IN THE MID MORNING THROUGH MID AFTERNOON TIME FRAME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LAKE WINDS...WE COULD SEE WINDS MEET LAKE WIND ADVISORY CRITERIA
ON LAKE MOULTRIE WEDNESDAY AS STRONG LOW LEVEL WINDS SHIFT OVER
THE AREA. COOLER LAKE WATERS WILL LIKELY LIMIT THE STRONGEST WINDS
TO LAKE SHORE LOCATIONS. A LAKE WIND ADVISORY MAY EVENTUALLY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-374-271230-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
730 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

GALES...THERE IS A POTENTIAL OF GALE FORCE WIND GUSTS ACROSS THE
WARMER WATERS NEAR THE GULF STREAM TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA
THIS MORNING...ALLOWING A WARM...MOIST AND SOMEWHAT UNSTABLE
ATMOSPHERE TO OVERSPREAD THE AREA AHEAD OF A COLD FRONT WHICH WILL
MOVE THROUGH DURING THE LATE MORNING AND AFTERNOON HOURS. DISCRETE
THUNDERSTORMS COULD DEVELOP ONCE THE WARM FRONT LIFTS THROUGH...
FOLLOWED BY A BROKEN LINE OF THUNDERSTORMS FROM THE WEST
ACCOMPANYING THE COLD FRONT ITSELF. THE POTENTIAL FOR SEVERE
WEATHER IS HIGHLY DEPENDENT ON THE AMOUNT OF INSTABILITY THAT
DEVELOPS...BUT THERE IS A POSSIBILITY OF DAMAGING WINDS AND
TORNADOES ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA ON TUESDAY. IF SEVERE WEATHER DOES DEVELOP...IT WOULD MOST
LIKELY OCCUR IN THE MID MORNING THROUGH MID AFTERNOON TIME FRAME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ354-271230-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
730 AM EST TUE FEB 26 2013

...TORNADO WATCH 46 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

GALES...THERE IS A POTENTIAL OF GALE FORCE WIND GUSTS ACROSS THE
WARMER WATERS NEAR THE GULF STREAM TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Feb 26, 9:29 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
929 AM EST TUE FEB 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HEAVY RAIN       1 N CHARLESTON          32.80N  79.94W
02/26/2013  U0.00 INCH       CHARLESTON         SC   PUBLIC

            WATER REPORTED ON ROADWAY ON EAST BAY STREET.

&&

EVENT NUMBER CHS1300039

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:26 AM ESTWind AdvisoryCHSBerkeley, Dorchester16 hr
Feb 26, 6:16 AM ESTTornado WarningCHSJasper44 min
Feb 26, 7:10 AM ESTAreal Flood AdvisoryCHSBeaufort, Charleston, Colleton, Jasper110 min
Feb 26, 7:41 AM ESTTornado WarningCHSBeaufort, Charleston, Colleton49 min
Feb 26, 8:10 AM ESTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester110 min

Nearby

Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.